Wildfire, Roberts
- When
- December 4, 1:30 PM CST to 8:00 PM CST
- Where
- Roberts forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
Texas A&M Incident Report.
A grass fire started on December 4th as a result of dragging metal leading to sparks that started the wildfire. This fire was just northwest of the town of Miami and had about 1830 acres burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A grass fire started on December 4th as a result of dragging metal leading to sparks that started the wildfire. This fire was just northwest of the town of Miami and had about 1830 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 4, 11:59 AM CST, 1 hour 31 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1159 AM CST Mon Dec 4 2023 ...New AVIATION... .SHORT TERM ... (Today through Tuesday night) Issued at 232 AM CST Mon Dec 4 2023 Nothing exciting is expected in the short-term. Expect highs to reach up to the upper-50s to lower-60s, which is warmer than average for early December. A positively tilted shortwave trough embedded in the northwesterly flow aloft will move through the central Plains, sending a weak cold front through the Panhandles Monday night. Winds will shift from southwesterly at 5 mph or less ahead of the front to northerly at 10 mph or less behind the front. The environment will be very dry, so not expecting any chance for rain. Lows will dip into the 20's in the north, but low-30s in the south. Tuesday's highs will be roughly the same as Monday. The surface high pressure that will push the cold front through the Panhandles will move off to the southeast later in the day. Expect southwesterly winds to become established Tuesday evening across the Panhandles at 5-10 mph. Models hint at a very weak shortwave developing in the vicinity of the Colorado Rockies, and a respective very weak and broad lee surface low, Tuesday night which will help keep the winds in that 5-10 mph range throughout the rest of this period. Vanden Bosch && .LONG TERM ... (Wednesday through Sunday) Issued at 232 AM CST Mon Dec 4 2023 Wednesday through Thursday is shaping up to be a period of dry weather for the panhandles as a broad ridge sits across the Great Plains. A weak trough in the flow looks to cross the southern plains late on Wednesday and early Thursday. This is expected to cause robust SW winds across the panhandles with gusts currently favored in the 30s mph range. Temperatures under this ridge will be rising with highs in the 60s Wednesday and then 70s by Thursday. Friday will see a pattern shift as the ridge departs and a trough moves into the region. This trough will drag a cold front across the panhandles most likely during the late afternoon to evening hours. The front itself is looking to be a dry front with not much in the way of precipitation. However following it passage some moisture does look to enter the panhandles which can lead to showers. Since these will occur in the cold air behind the front and going into the overnight hours snowfall may occur. That being said the amount of moisture currently is trending low so accumulations are expected to minimal. This can change if additional moisture does manage to sneak it way across the panhandles by the odds are low. Saturday and Sunday are favoring drier conditions as the small amount of moisture moves out of the panhandles with a <10% chance of further showers activity. The colder air settling across the panhandles will cause the temperatures to fall roughly 15 to 20 degrees with highs on Saturday expected to be mainly in the 40s to low 50s. && .AVIATION... (18Z TAFS) Issued at 1155 AM CST Mon Dec 4 2023 VFR conditions will prevail at all TAF sites over the next 24 hours with gusty south southwest winds 20-25kts through about 20z shifting northerly about 10-15kts thereafter. No cig issues, as skies will gradually clear. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 30 60 34 / 0 0 0 0 Beaver OK 61 27 60 32 / 0 0 0 0 Boise City OK 63 25 60 31 / 0 0 0 0 Borger TX 63 29 62 34 / 0 0 0 0 Boys Ranch TX 61 26 60 29 / 0 0 0 0 Canyon TX 60 29 60 33 / 0 0 0 0 Clarendon TX 60 35 61 34 / 0 0 0 0 Dalhart TX 59 24 58 27 / 0 0 0 0 Guymon OK 62 25 61 30 / 0 0 0 0 Hereford TX 63 29 61 32 / 0 0 0 0 Lipscomb TX 60 29 60 32 / 0 0 0 0 Pampa TX 60 30 59 35 / 0 0 0 0 Shamrock TX 61 32 62 33 / 0 0 0 0 Wellington TX 63 33 62 33 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...52 LONG TERM....98 AVIATION...89
Hazardous Weather Outlook National Weather Service Amarillo TX 300 AM CST Mon Dec 4 2023 OKZ001>003-TXZ001>020-317-042100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 AM CST Mon Dec 4 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
Texas A&M Incident Report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, December 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1144908.